Restylane Injection in Tear Trough Caused Blood Pocket

For the past 2 years I used Juvederm to fill the...

For the past 2 years I used Juvederm to fill the tear troughs. This was done by the same RN in a Plastic Surgeon's ofc and I didn't have any problems. This time she hit a blood vessel because the bruising started within hours, even though I applied ice immediately and for the first 24 hours (and I slept sitting up). Within 5 hours of the injection I could see it was going to be more than a bruise.

I had Restylane injected in my tear troughs 2 days ago and within 4 hours started swelling (minimal) and now have a large blood pocket underneath my eye (as wide as my eye). I was told by my RN to use Arnica topically and take Arnica tabs. I have done so since the injection and so far no change. Is there anything I can do to decrease swelling and heal? Should I seek medical attention?
Name not provided

Would recommend for other treatments, not Restylane in tear troughs.

Was this review helpful? 3 others found this helpful

Comments (7)

I am very happy with it, I suggest not taking asprin for a week or so before the procedure though. That is what my bruising was from. I look less tired and my face is more evenly proportioned. I would definatly reccomend it! Want even better results? Dysport for corners of the eyes and forehead, what a great combination!! Good luck~
  • Reply
come onlet us know how it worked out!
  • Reply
I had retylane injected for hollow orbital eye area today. My right eye is swollen and has visible bruising yet the left eye is only slightly red. Is it normal for one eye to swell more than the other? My PS injected the same amount on both sides. Just curious what may be the cause?
  • Reply
Hello, Do you mind me asking how long it took for your blood pocket to resolve?
  • Reply
How are you doing? Will you post pictures? Any improvement?
  • Reply
I'm undecided whether I'll post pictures for the world to see. The injection was done on 11/16/09. On 11/23 I spoke to the nurse again who did this and expressed my concern and displeasure. She was supposed to call me the morning of 11/24 to schedule a follow-up appt to see the bruising. She's never called or emailed since. I've emailed her several pictures along the way so she knew my condition. My eye was still solid black on 11/28/09 from all the dried blood even though I started applying warm compresses once a day for 15 minutes. On 11/28/09 I spent an hour in a hyerbaric chamber to help with the healing and switched my topical medication from Arnica to Traumeel because of it's anti-inflammatory, anti-bruising and healing properties. Within 24 hours ALL the dried blood was gone however the surrounding area was red. I continued to use Traumeel for another 24 hours (big mistake) and then the entire area became swollen. This morning 11/30/09 it was more swollen than yesterday all the way up to my lower lid, so I'm going to a dermatologist office to seek treatment for what seems to be an allergic reaction to the Traumeel. Well, at least the black eye is gone.
  • Reply
Ugh - I'm sorry. That's awful. Was it the nurse who performed the injection, or did a doctor?
  • Reply